Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 46, NWS Melbourne, FL

December 28, 2017

NWS Melbourne, FL issued this small craft advisory at Dec 28, 2017, 4:39 AM EST. It took effect at Dec 28, 2017, 7:00 PM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2017, 4:39 AM EST (09:39 UTC)
In effect from
Dec 28, 2017, 7:00 PM EST
Expired
Dec 30, 2017, 3:14 AM EST
In force
32 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

140 
WHUS72 KMLB 280939
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
439 AM EST Thu Dec 28 2017

AMZ570-572-300300-
/O.NEW.KMLB.SC.Y.0046.171229T0000Z-171230T1000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
439 AM EST Thu Dec 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EST SATURDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 7 PM this evening to 5 AM
EST Saturday. 

* WINDS...Increasing to 15 to 20 knots tonight and around 20 knots
  Friday.

* WAVES/SEAS...Building to 5 to 7 feet tonight and up to 8 feet Friday
  through Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-300300-
/O.NEW.KMLB.SC.Y.0046.171229T0900Z-171230T1000Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
439 AM EST Thu Dec 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 5 AM EST
SATURDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 AM Friday to 5 AM EST
Saturday. 

* WINDS...Increasing to 15 to 20 knots late tonight and around 20
  knots Friday.

* WAVES/SEAS...Building to 5 to 7 feet tonight and 6 to 8 feet
  Friday through Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-300300-
/O.NEW.KMLB.SC.Y.0046.171229T1500Z-171230T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
439 AM EST Thu Dec 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST
FRIDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 10 AM to 10 PM EST
Friday. 

* WINDS...Increasing to around 20 knots Friday through Friday 
  evening.

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
4 follow-up statements
079 
WHUS72 KMLB 282109
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
409 PM EST Thu Dec 28 2017

AMZ550-300300-
/O.EXT.KMLB.SC.Y.0046.171229T0000Z-171230T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
409 PM EST Thu Dec 28 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST FRIDAY...

* WINDS...Increasing to around 20 knots Friday through Friday 
  evening. 

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-300300-
/O.EXT.KMLB.SC.Y.0046.171229T0000Z-171230T1000Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
409 PM EST Thu Dec 28 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

* WINDS...Increasing to 15 to 20 knots late tonight and around 
  20 knots Friday. 

* WAVES/SEAS...Building to 5 to 7 feet tonight and 6 to 8 feet 
  Friday through Friday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-555-300300-
/O.EXT.KMLB.SC.Y.0046.171229T0900Z-171230T0300Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
409 PM EST Thu Dec 28 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 10 PM EST
FRIDAY...

* WINDS...Increasing to around 20 knots Friday through Friday 
  evening. 

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-572-300300-
/O.CON.KMLB.SC.Y.0046.171229T0000Z-171230T1000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
409 PM EST Thu Dec 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

* WINDS...Increasing to 15 to 20 knots tonight and around 20 
  knots Friday. 

* WAVES/SEAS...Building to 5 to 7 feet tonight and up to 8 feet 
  Friday through Friday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
173 
WHUS72 KMLB 290759
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
259 AM EST Fri Dec 29 2017

AMZ570-572-575-300900-
/O.EXT.KMLB.SC.Y.0046.000000T0000Z-171230T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
259 AM EST Fri Dec 29 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...Increasing to around 20 knots Friday. 

* WAVES/SEAS...Building to 7 to 8 feet Friday through Friday 
  night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-300300-
/O.CON.KMLB.SC.Y.0046.000000T0000Z-171230T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
259 AM EST Fri Dec 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Increasing to around 20 knots Friday through Friday 
  evening. 

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-555-300300-
/O.CON.KMLB.SC.Y.0046.171229T0900Z-171230T0300Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
259 AM EST Fri Dec 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Increasing to around 20 knots Friday through Friday 
  evening. 

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
951 
WHUS72 KMLB 300313
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1013 PM EST Fri Dec 29 2017

AMZ555-300900-
/O.EXP.KMLB.SC.Y.0046.000000T0000Z-171230T0300Z/
/O.NEW.KMLB.SC.Y.0047.171230T0313Z-171230T0900Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1013 PM EST Fri Dec 29 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 4 AM EST Saturday. 

* WINDS...15 to 20 knots through early Saturday morning. 

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-300415-
/O.EXP.KMLB.SC.Y.0046.000000T0000Z-171230T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
1013 PM EST Fri Dec 29 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas have dropped below advisory criteria, however, they  
will remain poor through Saturday morning and  small craft should
continue to exercise caution. 

$$

AMZ570-572-575-300900-
/O.CON.KMLB.SC.Y.0046.000000T0000Z-171230T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1013 PM EST Fri Dec 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...15 to 20 knots through early Saturday morning. 

* WAVES/SEAS...6 to 8 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
895 
WHUS72 KMLB 300814
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
314 AM EST Sat Dec 30 2017

AMZ570-572-575-301500-
/O.CAN.KMLB.SC.Y.0046.000000T0000Z-171230T0900Z/
/O.NEW.KMLB.SW.Y.0007.171230T0814Z-171230T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
314 AM EST Sat Dec 30 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM
EST THIS MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has issued a Small
Craft Advisory for hazardous seas, which is in effect until 10 AM
EST this morning. The Small Craft Advisory has been cancelled. 

Northwest winds around 15 knots will continue to produce rough and
choppy seas offshore and in the Gulf Stream until late Saturday 
morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

AMZ555-301500-
/O.CAN.KMLB.SC.Y.0047.000000T0000Z-171230T0900Z/
/O.NEW.KMLB.SW.Y.0007.171230T0814Z-171230T1500Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
314 AM EST Sat Dec 30 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM
EST THIS MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has issued a Small
Craft Advisory for hazardous seas in the Gulf Stream, which is in
effect until 10 AM EST this morning. The Small Craft Advisory has
been cancelled.

Northwest winds around 15 knots will continue to produce rough and
choppy seas in the Gulf Stream until late Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

Ulrich

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 4:15 AM EST, 24 minutes earlier.

Area forecast discussion, Dec 28, 4:15 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
415 AM EST Thu Dec 28 2017

.DISCUSSION...

Current...A weak inverted surface trough sits offshore the Florida
east coast early this morning, with a large and strong ridge of high
pressure continuing to cover the breadth of the CONUS east of the
Continental Divide. KMLB/TPBI show a rather impressive band of
showers along the trough axis, mainly over the Atlantic/Gulf Stream,
however some of this activity has been brushing coastal Martin
County since abut 2-3AM. Otherwise, a few sprinkles have been
streaming over the far northern CWA, along with widespread low
clouds in that area.

Today-tonight...A weak/elongated vort lobe embedded within the large
central-eastern CONUS upper trough will drop SE across the SE CONUS
and western Atlantic. This feature will induce modest spinup of the
inverted coastal trough into a weak low pressure area well offshore
the NE or N-central peninsula late tonight. A cool/damp NE to north
win flow coupled with remnant moisture along the old/diffuse frontal
boundary will lead to widespread clouds and a small (20-30) chance
for showers, especially for the northern and coastal CWA. Expect
cooler temps today with maxes ranging from around 65-70F I-4 north
to M-U70s across the south. Winds will back more to N-NW as the low
develops well offshore, with lingering low clouds and min temps in
the M-U50s making for another cool/damp evening.

MOS guidance is pretty bullish on fog tonight, but given the backing
of flow and presence of low clouds have left out of the forecast for
now. However, day shift will probably need to reassess potential.

Friday-Sunday...Short wave energy rounding the base of a broad
eastern CONUS mid/upper level trough will induce low pressure to our
east Friday before high pressure builds over the area this weekend.
Expect precip to be confined primarily over the Atlantic waters
where most of the low's amplification is expected to take place;
however, small shower chances have been maintained along the coast
as models indicate some weak coastal troughing just offshore. Drier
air filtering in from the northwest will scour out lingering cloud
cover just in time for the weekend, as north to northwest flow keeps
temperatures seasonable, if not slightly below normal, for late
December.

Monday-Wednesday...A period of cool and unsettled weather looks to
greet the new year as the eastern CONUS trough amplifies even
further. Strong high pressure is forecast to build south toward the
nation's midsection early next week, reinforcing the cool north flow
over the area. Guidance generally agrees that energy rounding the
base of the amplifying trough will aid in weak surface cyclogenesis
along an old frontal boundary over the Gulf of Mexico, but the
timing and strength of any development remains uncertain. Regardless
of what any individual model run says, the idea of increased cloud
cover and scattered rain chances due to the energetic and amplified
pattern seems like a good bet. Temperatures should trend below
normal into next week given the increased cloud cover and north to
northeast flow.

&&

.AVIATION...IFR CIGs around BKN-OVC008 will continue north of ISM-
MCO-TIX overnight through about 14Z, lifting to MVFR BKN015-025
today, then likely dropping back down to IFR after 00Z. To the
south, mainly VFR BKN035-050 with isolated showers INVOF right
along the aerodrome corridor from KMLB-KSUA.

&&

.MARINE...Today-tonight...respectable pressure gradient between
strong high to the north and inverted trough will result in winds
and seas increasing to 15-20KT with seas building to 6-7FT through
tonight as weak low spins up well offshore. Will be raising SCA for
the offshore legs tonight, with hazardous conditions continuing into

Friday.

Friday...Hazardous conditions for small craft operation are
anticipated as low pressure develops to the east of the area. North
winds on the backside of the system will increase up to 20 knots and
generate rough and choppy seas; 5-7 feet nearshore and up to 8 feet
offshore and in the Gulf Stream.

Saturday-Sunday...Conditions forecast to gradually improve over the
weekend as the low pulls away and the pressure gradient relaxes. A
front will shift winds out of the northwest late Saturday and into
Sunday. Seas 4 to 6 feet Saturday subsiding to 3 to 4 feet by Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  57  63  50 /  40  20  20  10
MCO  71  57  68  52 /  20  10  10  10
MLB  75  59  72  55 /  30  10  10  10
VRB  76  61  73  56 /  30  10  10  10
LEE  67  55  64  50 /  20  10  10  10
SFB  69  57  65  50 /  30  10  10  10
ORL  70  58  67  52 /  20  10  10  10
FPR  76  60  74  56 /  30  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 AM to 10 PM EST Friday for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 4 AM Friday to 5 AM EST Saturday for
     Sebastian Inlet to Jupiter Inlet 20-60 nm.

     Small Craft Advisory from 7 PM this evening to 5 AM EST Saturday
     for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Cristaldi
LONG TERM/IMPACT WX...Ulrich
Hazardous weather outlook, Dec 27, 9:56 AM EST, 18 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
956 AM EST Wed Dec 27 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
956 AM EST Wed Dec 27 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Seas are expected to build late tonight through Friday especially
well offshore and north of Sebastian Inlet, as northeast to north
winds increase behind the next cold front which will sag into
central Florida.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Johnson

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.